Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 2, 2004, 11:30 AM CST for Coleman County, Texas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2004, 11:30 AM CST (17:30 UTC)
- Expired
- Apr 2, 2004, 1:15 PM CST
- In force
- 105 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Coleman County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 021730 FFWSJT TXC083-021915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1130 AM CST FRI APR 2 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF...COLEMAN * UNTIL 115 PM CST * AT 1117 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RAIN ALONG HIGHWAY 67 IN CENTRAL COLEMAN COUNTY. THUNDERSTORMS OVER THE COUNTY HAVE PRODUCED AS MUCH AS 2 INCHES OF RAIN NEAR GLEN COVE TO VALERA. * THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHERN COLEMAN COUNTY AND ARE EXPECTED TO MOVE NORTHEAST THROUGH VALERA...COLEMAN AND BURKETT. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED THROUGH 1 PM THIS AFTERNOON. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3174 9967 3159 9933 3202 9920 3207 9957 $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 2:57 AM CST, 8 hours 33 minutes earlier.
Area forecast discussion, Apr 2, 2:57 AM CST, 8 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 228 AM CST FRI APR 2 2004 .SHORT TERM... WELL LOOKS LIKE RAIN. FIRST CUT OFF LOW NOW BEING SHOVED NORTHEAST ACROSS NORTHERN MEXICO AT THIS TIME AS SECOND BATCH OF ENERGY DIVES TO THE SOUTH ACROSS SOUTHERN CALIFORNIA. THIS FEATURE FORECAST TO BECOME CUTOFF...BUT THAT IS FOR FURTHER DISCUSSION LATER. AREA RADARS...SATELLITE AND LIGHTNING DATA INDICATES PRETTY GOOD AREA OF SHOWERS AND THUNDERSTORMS MOVING IN FROM MEXICO AND LIFTING TO THE NORTHEAST. AS LOW LIFTS TO THE NORTHEAST. THIS FEATURE IS FORECAST TO CONTINUE NORTHEAST TODAY AND WEAKEN THROUGH THE DAY. HOWEVER ENOUGH ENERGY TODAY TO GIVE AN ALMOST GUARANTEE OF RAIN TODAY...SOME OF WHICH COULD BE HEAVY. SEVERE POTENTIAL IS LOOKING PRETTY LOW AT THIS TIME AND IS BASED UPON HOW MUCH THE SOUTHERN PORTIONS CAN RECOVER THIS AFTERNOON IF AT ALL BEHIND INITIAL BATCH OF PRECIPITATION AND WILL MENTION A FEW SEVERE PER SWODY1. RAIN SHOULD GRADUALLY DIMINISH TONIGHT FROM SOUTHWEST TO NORTHEAST AS SUBSIDENCE AND DRIER MID-LEVEL AIR WORKS INTO THE AREA BEHIND FIRST FEATURE TO WORK THROUGH THE AREA THIS AFTERNOON AND EVENING. TOMORROW LOOKS LIKE THERE WILL BE A LULL IN THE ACTIVITY AS WE WAIT FOR THE SECOND CUT OFF TO GET CLOSE ENOUGH TO THE AREA...WILL LEAVE CHANCE AND SLIGHT CHANCE POPS FOR SATURDAY...AS AREA WILL REMAIN IN SOUTHWEST FLOW AND ANY PIECE OF ENERGY COULD PRODUCE SHOWERS AND THUNDERSTORMS...BUT CAN NOT PIN ANYTHING DOWN AT THIS POINT. COLD FRONT WILL ALSO WORK INTO THE AREA SATURDAY MORNING. THIS TO DROP THE DEW POINTS ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA AND PROVIDE A FOCUS FOR PRECIPITATION ENHANCMENT AS LOW APPROACHES THE AREA SATURDAY NIGHT INTO SUNDAY. WILL BEGIN TO INCREASE THE POPS FROM SOUTHWEST TO NORTHEAST SATURDAY NIGHT INTO SUNDAY AS WE BEGIN TO FELL THE INFLUENCE OF THE NEXT SYSTEM. NOT READY TO ISSUE FFA AT THIS POINT...BUT BEFORE ALL IS SAID AND DONE WILL LIKELY NEED ONE BEFORE THE WEEKEND IS OVER. && .LONG TERM... WILL KEEP SOME RAIN CHANCES IN THE FORECAST THROUGH TUESDAY AS LOW FORECAST TO LIFT OUT TOWARDS THE RED RIVER BY TUESDAY AFTERNOON. NEW GFS INDICATES YET ANOTHER LOW DROPING INTO SOUTHERN CAL. MID WEEK. DID INCREASE LATE WEEK POPS A LITTLE...BUT WILL REMAIN SILENT IN THE ZONES UNTIL WE GET A FEW MORE RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 56 69 46 / 80 70 30 20 SAN ANGELO 74 56 71 51 / 90 40 30 50 JUNCTION 74 58 73 55 / 80 50 20 40 && .SJT WATCHES/WARNINGS/ADVISORIES...NONE. && 27/BRAZZELL
Hazardous weather outlook, Apr 2, 6:45 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 645 AM CST FRI APR 2 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-031233- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 645 AM CST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTHERN MEXICO AND INTO SOUTHWEST TEXAS TODAY. THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT TODAY AND TONIGHT...BUT WITH DAYTIME HEATING...THE ATMOSPHERE COULD BECOME UNSTABLE ENOUGH FOR A FEW SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS WEST CENTRAL TEXAS SATURDAY THROUGH TUESDAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:08 AM CST | Severe Thunderstorm Warning | SJT | Concho | 37 min |
| Apr 2, 10:19 AM CST | Tornado Warning | SJT | Concho | 26 min |
| Apr 2, 10:45 AM CST | Tornado Warning | SJT | Concho | 45 min |
| Apr 2, 10:58 AM CST | Severe Thunderstorm Warning | SJT | Haskell | 62 min |
| Apr 2, 12:01 PM CST | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 44 min |
| Apr 2, 1:13 PM CST | Severe Thunderstorm Warning | SJT | Tom Green | 47 min |
| Apr 2, 1:33 PM CST | Severe Thunderstorm Warning | SJT | Irion | 57 min |
| Apr 2, 1:46 PM CST | Severe Thunderstorm Warning | SJT | Sterling | 44 min |
| Apr 2, 2:00 PM CST | Severe Thunderstorm Warning | SJT | Tom Green | 60 min |
| Apr 2, 2:11 PM CST | Tornado Warning | SJT | Concho, Tom Green | 64 min |
| Apr 2, 4:42 PM CST | Severe Thunderstorm Warning | SJT | Mason | 48 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.